Results 1 to 8 of 8
  1. #1

    Somebody please reassure me

    Hi everyone and Happy New Year, I hope you are all well.

    I was on Fluoxetine (Prozac) for 12 years and it just wasnít working anymore, and I should mention that before Fluoxetine, I was on Sertraline for 6 months and although I seem to remember it working, I ended up switching due to weight gain. Anyway, like I said Fluoxetine wasnít working and GP has switched me back to Sertraline and Iíve been on 25mg for a week working my way up. I feel awful, really flat, dark, depressed and anxious. I was sort of hoping that because I had been on an SSRI for 12 years, I wouldnít have to do the 6 week wait for it to kick in as my brain would already be a custom to them. But itís looking like this isnít the case? Could anybody clarify this for me? Do you still have to do the 6 week kick in time wait when you switch from one SSRI to another? Does Sertraline get better? Iím feeling so lost, Iím sat in my living room with my 2 beautiful kids and all I want to do is be there for them as the best version of myself, and not feeling like this. I could really use a digital hug from you all, is anybody out there!?! :(

  2. #2
    Join Date
    Dec 2016
    Posts
    2,031

    Re: Somebody please reassure me

    Remember, this will pass. Starting up meds are never fun!
    __________________
    I'm still a work in progress.
    Currently working on: World Domination

  3. #3
    Join Date
    Jan 2017
    Posts
    2,115

    Re: Somebody please reassure me

    Quote Originally Posted by James88 View Post
    Hi everyone and Happy New Year, I hope you are all well.
    back, James,

    like I said Fluoxetine wasnít working and GP has switched me back to Sertraline and Iíve been on 25mg for a week working my way up.
    How much fluoxetine were you taking? Was the switch done overnight, or were you weaned off fluoxetine before starting sertraline? And when are you supposed to increase the sertraline dose?

    I feel awful, really flat, dark, depressed and anxious. I was sort of hoping that because I had been on an SSRI for 12 years, I wouldnít have to do the 6 week wait for it to kick in as my brain would already be a custom to them. But itís looking like this isnít the case?
    If switching to an equivalent dose of a SSRI overnight there is usually minimal disruption, and this should be even more the case with fluoxetine which has a very long half-life. But it may take some dose adjustments to get to the correct dose as equivalence depends on factors other than just the main serotonin reuptake inhibition.

    Does Sertraline get better? Iím feeling so lost, Iím sat in my living room with my 2 beautiful kids and all I want to do is be there for them as the best version of myself, and not feeling like this.
    It does get better, but it might not be by tomorrow. Unfortunately, about the only thing fast about antidepressants is the speed of side-effects onset. Everything else can be a slow grind, but sometime in the near future all the symptoms you're experiencing will lift. Try and focus on that rather than on today's feelings. Distraction also helps. When feeling low do something to occupy your mind, go for a walk, read a book, talk to family, anything to keep you're mind off you. The worst thing you can do is to withdraw into yourself ruminating and catastrophising.
    __________________
    .

    - - What to know about: Telepsychiatry | Teletherapy - -





    The opinions expressed above are based on my observations and, where applicable, interpretation of cited data and are general in nature. Consult your physician before acting on anything stated.

  4. #4

    Re: Somebody please reassure me

    Thanks very much for the replies!!

    I was on 20mg of Fluoxetine daily, anytime I tried to increase the dose I would get too much anxiety and even paranoia. Obviously it wasnít working enough, my GP discontinued Fluoxetine and I was off it for one week before I started the Sertraline 11 days ago, I will be going up to 50mg from 25mg in about one month. I wanted to start small as Iím very prone to side effects due to my high functioning autism (which causes me to be sensitive to EVERYTHING). Iím also a recovering alcoholic (6 years) and it has been suggested I take Acamprosate to help curb my cravings because theyíve been a lot worse recently, and Acamprosate is also supposed to be good for lessening anxiety. Has anybody on here ever been on Acamprosate?

    Thank you James.

  5. #5
    Join Date
    Jan 2017
    Posts
    2,115

    Re: Somebody please reassure me

    Quote Originally Posted by James88 View Post
    my GP discontinued Fluoxetine and I was off it for one week before I started the Sertraline 11 days ago,
    While it probably wasn't necessary to stop fluoxetine for a week before starting the sertraline, it shouldn't have set you back to zero so a relatively quick kick-in is likely.

    I will be going up to 50mg from 25mg in about one month. I wanted to start small as Iím very prone to side effects due to my high functioning autism (which causes me to be sensitive to EVERYTHING).
    Delaying the dose increase for a month probably won't lessen the severity of any side-effects. The rule of thumb is after being on an AD dose for 5 times its half-life, which for sertraline is 5 x 24 hr = 5 days, side-effects severity won't be much worse no matter how long the delay.

    Iím also a recovering alcoholic (6 years) and it has been suggested I take Acamprosate to help curb my cravings because theyíve been a lot worse recently, and Acamprosate is also supposed to be good for lessening anxiety.
    Hopefully, sertraline will lessen the craving once it kicks-in. Staying off alcohol is very important. Anxiety and depression are symptoms of a loss of brain cells in the two hippocampal regions of the brain caused by high brain stress hormone levels, particularly of cortisol. ADs and therapy work by stimulating the growth of new hippocampal neurons (neurogenesis). It is the new brain cells which produce the therapeutic response, not the AD directly. However, alcohol is nearly as harmful as cortisol. Even moderate drinking can reduce hippocampus neurogenesis by nearly half (see also: Morris SA, 2010; Crews FT, 2003)
    __________________
    .

    - - What to know about: Telepsychiatry | Teletherapy - -





    The opinions expressed above are based on my observations and, where applicable, interpretation of cited data and are general in nature. Consult your physician before acting on anything stated.

  6. #6

    Re: Somebody please reassure me

    Thank you again for your reply.

    I think the worst side effect is the headaches. I have always been a migraine sufferer, although far less frequent as I have gotten older. But since starting the Sertraline, within a couple of days I had a full blown migraine lasting a day and night, and have since had a lingering mild migraine and motion sickness that seems to be pretty much constant. Is there a chance that this will go away?

    James.

  7. #7
    Join Date
    Dec 2016
    Posts
    2,031

    Re: Somebody please reassure me

    Yeah, of course it can go away. The thing with migraines is that any change can trigger them. Unfortunately, I think you're just going to have to wait and see on this one.
    __________________
    I'm still a work in progress.
    Currently working on: World Domination

  8. #8
    Join Date
    Jan 2017
    Posts
    2,115

    Re: Somebody please reassure me

    Quote Originally Posted by James88 View Post
    since starting the Sertraline, within a couple of days I had a full blown migraine lasting a day and night, and have since had a lingering mild migraine and motion sickness that seems to be pretty much constant. Is there a chance that this will go away?
    They usually do, James. Serotonin isn't just a brain neurotransmitter. It has many roles in the body included in the regulation of blood vessel tone, constriction and dilation. SSRIs can affect this function initially by increasing serotonin synthesis and expression. However, after a few weeks biofeedback mechanisms kick-in and both synthesis and expression are downregulated. The side-effects usually begin diminishing soon afterwards. The usual painkillers may help, however, limit the use of aspirin and other NSAIDs until you've sought medical advice if you need to take them daily for more than a few days as SSRIs are also mild anticoagulants.

    Ginger and/or vitamin B6 supplements will usually significantly ease nausea/motion sickness.
    __________________
    .

    - - What to know about: Telepsychiatry | Teletherapy - -





    The opinions expressed above are based on my observations and, where applicable, interpretation of cited data and are general in nature. Consult your physician before acting on anything stated.

Thread Information

Users Browsing this Thread

There are currently 1 users browsing this thread. (0 members and 1 guests)

Similar Threads

  1. Somebody please reassure me
    By missykat in forum Health Anxiety
    Replies: 4
    Last Post: 16-07-19, 17:45
  2. Please reassure me
    By 10Asda in forum Health Anxiety
    Replies: 2
    Last Post: 22-11-12, 15:40
  3. Please someone reassure me!
    By Kelley in forum Health Anxiety
    Replies: 10
    Last Post: 02-09-12, 11:26
  4. someone please reassure me.
    By Janina87 in forum Health Anxiety
    Replies: 1
    Last Post: 13-06-12, 22:41
  5. Please please reassure me..somebody
    By 10Asda in forum Health Anxiety
    Replies: 4
    Last Post: 13-02-12, 16:37

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •